Overdose alert: Canton health officials warn residents of counterfeit pills

CANTON, Ohio (WJW) — The Canton City Public Health Department is warning citizens about counterfeit pills causing an increase in overdoses in the community.

According to the department, officials were notified about counterfeit/pressed pills appearing in the Canton area.  These pills have caused an increase in overdoses and, subsequently, deaths.

Officials say anyone who uses drugs should discard any pills they purchased illegally.

Key public partners have been notified of the situation and Canton City Public Health continues to monitor the situation.

The health department says anyone who uses drugs should remember the following:

  • Never use alone
  • Have naloxone (Narcan®) readily available
  • Naloxone is available 24/7 at Coleman Crisis (330) 452-6000
  • Use fentanyl testing strips
  • If user plans to inject, do a test shot
  • Know the symptoms of an overdose
  • Always call 911 when an overdose occurs and stay with the patient until help arrives
  • Know your supply and test your product if you are unsure
  • Call the Opiate Hotline (330) 454-HELP (4357) for additional information on detox, treatment, education, navigating the system, and other resources.

Additionally, they remind Stark County residents that you can also help prevent overdose deaths by:

  • Knowing the symptoms of an overdose and calling 911 if you see someone who needs help
  • Having naloxone (Narcan®) available and be trained to administer, stay with the patient until help arrives
  • Take unused, unwanted or expired medications to one of the 18 permanent drug take back boxes in Stark County

Click here for Stark County drug drop-off locations

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.